Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 90, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2010, 5:56 PM EDT for Talbot County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2010, 5:56 PM EDT (21:56 UTC)
- Expired
- May 28, 2010, 6:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Talbot County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WUUS52 KFFC 282156
SVRFFC
GAC263-282230-
/O.NEW.KFFC.SV.W.0090.100528T2156Z-100528T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT FRI MAY 28 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TALBOT COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR JUNCTION
CITY...MOVING NORTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GENEVA...WOODLAND AND TALBOTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3270 8469 3284 8454 3267 8436 3262 8437
3260 8441 3256 8441 3256 8449 3254 8451
3255 8454 3254 8454 3263 8469 3266 8468
TIME...MOT...LOC 2156Z 142DEG 8KT 3263 8447
$$1 follow-up statement
676
WWUS52 KFFC 282224
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT FRI MAY 28 2010
GAC263-282233-
/O.EXP.KFFC.SV.W.0090.000000T0000Z-100528T2230Z/
TALBOT GA-
624 PM EDT FRI MAY 28 2010
...THE SEVERE THUNDERSTORM WARNING FOR TALBOT COUNTY EXPIRES AT 630
PM EDT...
THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR TALBOT COUNTY
HAS WEAKENED. PEA-SIZED HAIL...WIND GUSTS TO 35 MPH...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING WILL CONTINUE ACROSS MUCH OF THE COUNTY
FOR THE NEXT 30 MINUTES.
LAT...LON 3270 8469 3284 8454 3267 8436 3262 8437
3260 8441 3256 8441 3256 8449 3254 8451
3255 8454 3254 8454 3263 8469 3266 8468
TIME...MOT...LOC 2223Z 142DEG 8KT 3268 8451
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:25 PM EDT, 31 minutes earlier.
Area forecast discussion, May 28, 5:25 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT FRI MAY 28 2010 .SYNOPSIS... HIGH AMPLITUDE PATTERN CONTINUES THROUGH THE SHORT TERM...WITH A DEEP UPPER LOW ACROSS THE NORTH ATLANTIC...ANOTHER DEEP UPPER LOW IN THE PACIFIC NW...AND A HIGH AMPLITUDE RIDGE THROUGH THE CENTRAL U.S. AN UPPER TROUGH SLIDING DOWN THE BACK SIDE OF THE NORTH ATLANTIC LOW FROM THE MID-ATLANTIC INTO THE SOUTHEAST U.S. WILL CUTOFF ACROSS N AL/NW GA AND MEANDER ABOUT THIS REGION FOR SEVERAL DAYS. ALTHOUGH THE FLOW WILL DEAMPLIFY AS WE PROGRESS THROUGH NEXT WEEK...THE JET STREAM IS EXPECTED TO REMAIN FAR ENOUGH REMOVED THAT ANY SHORT WAVES IN THE WESTERLIES WILL TRACK TOO FAR NORTH OF THE AREA THROUGH AT LEAST THE MIDDLE OF NEXT WEEK TO EVER PICK UP THE PESKY LOW. IN FACT...AS THE FLOW DEAMPLIFIES...A PIECE OF THE WESTERN U.S. TROUGH BREAKS OFF AND JOINS FORCES WITH THE LINGERING SOUTHEASTERN U.S. TROUGH...PROLONGING THE MISERY ACROSS THE SE U.S. BOTTOMLINE...VERY UNSETTLED...STORMY PATTERN EXPECTED TO LINGER ACROSS THE SE U.S. FOR THE NEXT WEEK AND PERHAPS BEYOND. MINOR DIFFERENCES IN TSRA THREAT WILL EXIST FROM DAY-TO-DAY. 19 && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... BACKBUILDING UPPER TROUGH FROM THE NORTH ATLANTIC UPPER LOW PUSHING A POCKET OF COLD AIR ALOFT INTO THE SOUTHERN APPALACHIANS. ALTHOUGH VERY WEAK SHEAR...EXTREME INSTABILITY NOTED ACROSS N GA THIS AFTERNOON WITH MODEL CAPES OF 3000-4000 J/KG NEAR THE TN BORDER. FFC 12Z SOUNDING SHOWED AN UNMODIFIED CAPE OF 1208J/KG...EVEN AT THAT HOUR. VERY FAVORABLE PULSE TSRA ENVIRONMENT WITH HIGH VILS AND FREQUENT CG LIGHTNING. WITH 500MB TEMPS NEAR -12C AND THE FREEZING LEVEL RELATIVELY LOW...LARGE HAIL POTENTIAL IS FAIRLY HIGH. HAVE COORDINATED A SEVERE THUNDERSTORM WATCH WITH SPC FOR N GA UNTIL 01Z. ACTIVITY LARGELY DIURNAL AND WITH LACK OF LARGE SCALE SUPPORTING DYNAMICS...EXPECT ACTIVITY TO DIMINISH QUICKLY AFT 00Z. IF I HAD TO PICK ANY AREA LEAST LIKELY FOR TSRA ACTIVITY TODAY...IT WOULD APPEAR TO BE THE EAST CENTRAL AREAS...WHERE THE AIR MASS IS SLIGHTLY DRIER AND MORE STABLE. GFS/NAM SUGGEST THAT SOME ACTIVITY MAY LINGER IN NW/WC GA OVERNIGHT...BUT SEVERE THREAT SHOULD CERTAINLY DIMINISH. THE AFOREMENTIONED UPPER LOW WILL STALL AND MEANDER ABOUT THE NE AL/NW GA AREA THROUGH THE WEEKEND. GFS/NAM ATTEMPT TO PUSH THE BEST THREAT FOR TSRA INTO N-C AL SAT...SHOWING A SLIGHT DRY PUSH CONTINUING INTO EAST GA. HOWEVER...THE ECMWF CONTINUES A GENERAL THREAT ACROSS MUCH OF THE CWA...BUT AGAIN FOCUSING MAINLY ON THE WEST. WILL USE A MODEL BLEND AND SHOW SLIGHTLY LOWER POPS SAT AND FOCUS MAINLY ON THE NW/WC AREAS. FOR SUN...ECMWF/NAM/GFS ALL SHOW A FAIRLY HEALTHY SHORT WAVE ROTATING NE AROUND THE STALLED UPPER LOW AS WELL AS AN ADDITIONAL SHORT WAVE BREAKING OFF FROM THE WESTERN U.S. UPPER TROUGH. PWS APPROACHING 2.0 INCHES AND STRONG INSTABILITY PRESENT...SO WILL ADVERTISE LIKELY TSRA FOR SUN WITH THIS PACKAGE. SEVERE PULSE TSRA ARE POSSIBLE EACH DAY...ALTHOUGH ACTIVITY SUNDAY MAY BEGIN EARLY ENOUGH AND BE WIDESPREAD ENOUGH TO LIMIT THE THREAT TO WET MAINLY WET MICROBURSTS AND HEAVY RAIN. HIGH QPF AMOUNTS APPEAR LOCALIZED ENOUGH TO NOT WARRANT A FFA AT THIS TIME. LATER SHIFTS WILL NEED TO MONITOR THE THREAT FOR HEAVY RAIN ON INCREASINGLY SATURATED SOILS SUN. MET/MOS TEMPS ALMOST IDENTICAL FOR OVERNIGHT MINS NEXT FEW NIGHTS. SEE NO REASON TO DEVIATE FAR GIVEN INCREASED CLOUD COVER AND INCREASINGLY HIGH DEWPOINTS/RH VALUES. WILL USE A MAV/MET MOS BLEND FOR MAX TEMPS SAT AS MET MOS APPEARS TOO COOL AND MAV MOS TOO WARM. CONVECTIVE FEEDBACK APPEARS TO HAVE CONTAMINATED SOME OF THE MAX TEMPS SAT WITH LOCALIZED MODEL GENERATED COOL POCKETS IN CONVECTIVE FEEDBACK AREAS. .LONG TERM /MONDAY THROUGH FRIDAY/... VERY UNSETTLED WEATHER EXPECTED TO CONTINUE THROUGHOUT THE EXTENDED PERIODS. PESKY UPPER LOW AT THE BEGINNING OF THE EXTENDED PERIODS WILL WEAKEN AND FILL...BUT BE REINFORCED AS ADDITIONAL WEAK SHORT WAVE ENERGY REACHES THE SOUTHEAST U.S. ON SOUTHEAST SIDE OF PERSISTENT SC/SW U.S. SUBTROPICAL UPPER RIDGE. ONE WEAK FRONT ASSOCIATED WITH SUCH A DISTURBANCE IN THE WESTERLIES ATTEMPTS TO PASS THROUGH THE SE U.S. TUE-WED...BUT WASHES OUT AND RESULTS IN CONTINUED WEAK LOW PRESSURE LINGERING ACROSS THE REGION. THE MODELS CONTINUE TO ADVERTISE A STRONGER AND HIGHER AMPLITUDE TROUGH PUSHING INTO THE SE U.S. TOWARD THE END OF THE EXTENDED. PERHAPS THIS WILL FINALLY PUSH THE UPPER LOW OUT OF THE AREA...BUT CONFIDENCE IN SUCH OCCURRING IN JUNE IS LOW. AT LEAST THE ECMWF IS ON BOARD WITH THIS...SO THAT INCREASES CONFIDENCE SLIGHTLY. AT ANY RATE...EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THROUGH THE PERIOD. THE HIGHEST TSRA THREAT AT THIS POINT WOULD APPEAR TO BE TUE...AND THU-FRI WHEN THE BEST UPPER SUPPORT IS EVIDENT. WILL SHOW SLIGHTLY HIGHER POPS DURING THESE TIME PERIODS. MAX TEMPS WILL BE NEAR SEASONAL NORMALS...BUT MIN TEMPS WELL ABOVE GIVEN CLOUD COVER AND HIGH DEWPOINTS/RELATIVE HUMIDITY. LITTLE DEVIATION FROM MEX MOS GUIDANCE NEEDED. && .AVIATION... SCATTERED THUNDERSTORMS...A FEW SEVERE...WILL CONTINUE UNTIL AROUND 01Z. OTHERWISE...LOOK FOR MID/HIGH CLOUDS AFTER THUNDERSTORMS DISSIPATE. VISIBILITY UNRESTRICTED EXCEPT LOCAL 3 TO 5SM IN FOG AFTER 08Z. WINDS LIGHT EAST BECOMING VARIABLE AFTER 00Z. WINDS NORTHEAST 5 TO 10KT AFTER 14Z SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 88 65 83 65 / 30 30 30 60 40 ATLANTA 67 84 67 80 66 / 50 40 40 60 40 BLAIRSVILLE 62 81 61 76 62 / 50 40 40 60 40 CARTERSVILLE 63 84 64 80 64 / 50 50 50 60 40 COLUMBUS 69 84 69 82 68 / 40 40 40 60 40 GAINESVILLE 66 85 65 79 65 / 40 40 40 60 40 MACON 65 86 68 82 67 / 20 20 20 60 40 ROME 65 83 65 79 66 / 50 50 50 60 40 PEACHTREE CITY 64 84 65 79 64 / 40 40 40 60 40 VIDALIA 70 89 69 86 69 / 20 20 20 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...DOUGLAS...FANNIN...FLOYD... FORSYTH...GILMER...GORDON...HALL...HARALSON...LUMPKIN...MURRAY... NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 19/41
Hazardous weather outlook, May 28, 11:32 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1132 AM EDT FRI MAY 28 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1132 AM EDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK PRESSURE PATTERN AT THE SURFACE WILL CONTINUE OVER THE REGION THROUGH TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON AND TONIGHT. THIS WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE UP TO QUARTER SIZED HAIL AND DAMAGING WINDS...MAINLY BETWEEN THE HOURS OF NOON AND 10 PM ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... AS THE UPPER LOW MOVES CLOSER TO GEORGIA DURING THE HEATING OF THE DAY...THE ATMOSPHERE WILL DESTABILIZE. CAPES WILL INCREASE TO 1400 TO 2000 WITH LIFTED INDEX VALUES OF -3 TO -5. THIS WILL BE ENOUGH TO ALLOW A FEW THUNDERSTORMS TO REACH SEVERE LEVELS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ALONG WITH THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, May 28, 5:23 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG SUMMERVILLE 34.48N 85.35W
05/28/2010 CHATTOOGA GA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED DOWNED TREES AND POWER
LINES ALONG WITH PEA-SIZED HAIL. CLOSING OF WASHINGTON
STREET IN SUMMERVILLE WAS ALSO REPORTED DUE TO DOWNED
TREES AND POWER LINES.
0435 PM LIGHTNING ZEBULON 33.10N 84.34W
05/28/2010 PIKE GA COUNTY OFFICIAL
911 DISPATCH REPORTED 2 LIGHTNING STRIKES TO A HOUSE NEAR
ZEBULON. NO FIRE WAS REPORTED.
&&
RGARCIASpecial weather statement, May 28, 5:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 PM EDT FRI MAY 28 2010 GAZ078-282215- 531 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN WESTERN HARRIS COUNTY UNTIL 615 PM EDT... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOUNTAIN HILL...MOVING NORTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT LAKE HARDING. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Local storm report, May 28, 5:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 2 S BUCHANAN 33.77N 85.18W
05/28/2010 HARALSON GA EMERGENCY MNGR
EMERGENCY MANAGEMENT RELAYED SEVERAL REPORTS OF HALF A
DOZEN DOWNED TREES AND POWER LINES COUNTYWIDE MOSTLY TO
THE SOUTH OF HIGHWAY 120 IN BUCHANAN. TWO TO THREE
ADDITIONAL REPORTS WERE RELAYED OF DOWNED POWER LINES
AROUND BREMEN AND TALLAPOOSA.
&&
RGARCIASpecial weather statement, May 28, 5:42 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 PM EDT FRI MAY 28 2010 GAZ032-033-043-044-282230- 542 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN DOUGLAS...COBB AND FULTON COUNTIES UNTIL 630 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR SANDY SPRINGS TO EAST POINT...MOVING NORTHWEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS DOUGLAS...COBB AND FULTON COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WEST ATLANTA... BOLTON...BANKHEAD...CASCADE HEIGHTS...WEST END...CHASTAIN MEMORIAL PARK...SANDY SPRINGS...EAST POINT...COLLEGE PARK...MOUNT BETHEL... ROSWELL...VININGS...SANDTOWN...MOUNTAIN PARK...SWEETWATER CREEK STATE PARK AND JIM R MILLER PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, May 28, 5:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT FRI MAY 28 2010 GAZ079-282215- 545 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN TALBOT COUNTY UNTIL 615 PM EDT... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TWO STRONG THUNDERSTORMS IN TALBOT COUNTY...ONE NEAR JUNCTION CITY AND ANOTHER JUST SOUTH OF TALBOTTON...MOVING NORTHWEST AT 5 MPH. PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, May 28, 5:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 553 PM EDT FRI MAY 28 2010 GAZ045-282230- 553 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DEKALB COUNTY UNTIL 630 PM EDT... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLARKSTON...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS DEKALB COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR... CLARKSTON...TUCKER...DRUID HILLS...DORAVILLE AND CHAMBLEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:27 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray, Whitfield | 48 min |
| May 28, 1:55 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 65 min |
| May 28, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen, Washington, Wheeler | 44 min |
| May 28, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 48 min |
| May 28, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Pike, Upson | 43 min |
| May 28, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 43 min |
| May 28, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 51 min |
| May 28, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 50 min |
| May 28, 6:58 PM EDT | Areal Flood Warning | FFC | Clayton, Fulton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.